Two weeks ago I started 25mg Zoloft and 1mg Ativan. Switched out the Ativan last week to 1mg Klonopin. Right away, the previously constant stream of tears dried up and most hopeless and suicidal thoughts were dulled. I thought things were heading in the right direction until yesterday when I alienated my boyfriend and parents in record time. Now I am experiencing depression worse than before. I woke up this morning wanting to cry, but couldn't, so I punched myself in the face/skull and felt serious emotional relief. Will this just pass if I can somehow get through the day? I know I have another week+ for the Zoloft to take affect.
How do I get through a severely bad day on week two of Zoloft?
- 1 Mar 2015 by cnstevens4
- 2 Mar 2015
- ativan, klonopin, zoloft, depression, anxiety, panic disorder, sedation, major depressive disorder
Added 1 Mar 2015:
Forgot to mention I'm now taking 50mg Zoloft as of Feb. 23
As you know, it is going to take time for the medications to work at max effectiveness. Also, meds aren't going to solve all issues. I really recommend talk therapy. I have been dealing with depression for 30+years and while medication has helped tremendously, I have found that talk therapy helped me develop the coping skills necessary to deal with my emotions. Emotions do pass and when we recognize them for what they are and not fight them it really helps them to pass faster. Don't give up hope. You are getting better, just takes time.
It may help to know meds ,ike this, and especially Zoloft need a minimum of 2-3 weeks, for some folks 4-6 weeks to adjust to, and it is also not uncommon to feel worse first. Very disillusioning I know. What's worse is when we do not realize this, we naturally freak out and then Drs add other meds to treat what is a symptom of adjustment, often times this action exacerbates the entire thing.
So, hopefully knowing this is to be expected is enough to reduce your confusion and upset about what you're going through. I would advise no changes in dosage be made and no other meds be added or subtracted until you know you are relatively stable.
Of course, bottom line is your Dr knows best, just trying to give you a heads up and hopefully help calm the big picture with this information. Hang in there, it will get better but you have to give it time and keep things unchanged long enough so the adjustment can happen uninterrupted.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Dec 2014 • 4 answers
Posted 5 Nov 2015 • 2 answers
Posted 24 Jun 2016 • 1 answer
I am taking a 100 mg Zoloft right now and have been for a couple months. I have very bad anxiety and
Posted 3 Nov 2017 • 1 answer
I am going from venlafaxine 225 mg to Zoloft 50 and am down to 150mg venlafaxine and klonopin 1mg at
Posted 7 Apr 2018 • 0 answers